Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 149, NWS Boston/Norton, MA

October 20, 2007Northeastern Connecticut Planning Region, Connecticut; Hampden County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Oct 20, 2007, 1:22 AM EDT for Northeastern Connecticut Planning Region, Connecticut; Hampden County, Worcester County, Massachusetts. It was in force for 23 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 20, 2007, 1:22 AM EDT (05:22 UTC)
Expired
Oct 20, 2007, 1:45 AM EDT
In force
23 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Northeastern Connecticut Planning Region, CT, Hampden County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 87 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 20, 1:30 AM EDTTSTM WND DMGSouthbridge, MATREES DOWN ON ROUTE 169.
Oct 20, 1:31 AM EDTTSTM WND DMGDudley, MAWIRES DOWN ON DUDLEY HILL ROAD.
Oct 20, 1:40 AM EDTTSTM WND DMGStafford Springs, CTWIRES DOWN ON ELLINGTON AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 5.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 200523
SVRBOX
CTC013-015-MAC013-027-200545-
/O.NEW.KBOX.SV.W.0149.071020T0522Z-071020T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
122 AM EDT SAT OCT 20 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  EASTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITY OF MANSFIELD...
  WINDHAM COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WILLIMANTIC...PUTNAM...
  SOUTHEASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 145 AM EDT

* AT 121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
  IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE       
  EXTENDING FROM BRIMFIELD TO COLUMBIA...OR ALONG A LINE EXTENDING   
  FROM 18 MILES EAST OF SPRINGFIELD TO WILLIMANTIC...AND MOVING EAST 
  AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  STURBRIDGE...SOUTHBRIDGE...CHARLTON AND SCOTLAND BY 130 AM EDT...
  OXFORD...DUDLEY...WOODSTOCK AND POMFRET BY 135 AM EDT...
  WEBSTER AND THOMPSON BY 140 AM EDT...

LAT...LON 4220 7229 4214 7181 4169 7183 4168 7223
      4170 7223 4170 7226 4168 7227 4168 7241
TIME...MOT...LOC 0522Z 269DEG 55KT 4216 7217 4169 7228

$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 11:32 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Oct 19, 11:32 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1132 PM EDT FRI OCT 19 2007

.SYNOPSIS...
UNSEASONABLY MILD TEMPERATURES WILL CONTINUE THROUGH TUESDAY NIGHT
THEN MORE SEASONABLE WED NIGHT-NEXT FRI. A COLD FRONTAL PASSAGE WILL
BRING A PERIOD OF HEAVY RAIN THIS EVENING AND OVERNIGHT. MAINLY DRY
WEATHER IS EXPECTED SATURDAY THROUGH TUESDAY. COLD FRONTS WILL LIKELY
BRING A PERIOD OF SHOWERS TUESDAY NIGHT AND FRIDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HEAVIER SHOWERS ASSOCD WITH THE NOSE OF 55 KT LOW LEVEL JET HAVE
MOVES EAST OF THE COAST BUT MORE SHOWERS DEVELOPING ALONG THE COAST
AND MOVING NORTH. MEANWHILE...SECOND AREA OF HEAVY RAIN ASSOCD WITH
COLD FRONT APPROACHING THE BERKSHIRES AND WILL MOVE THROUGH W ZONES
NEXT FEW HOURS...THEN INTO E HALF SNE 06-12Z. SWI BELOW ZERO AND BL
CAPE AROUND 500 J/KG SO WE ALSO MENTIONED CHC TSTMS.

LATEST NAM SHOWS LI/S DECREASING TO -2 JUST AHEAD OF CDFNT ACROSS N
CT AND W MA AT 06Z...THEN STABILIZING AS IT MOVES THROUGH E ZONES
09-12Z. SO LINE OF CONVECTION WITH HEAVY RAINFALL AND GUSTY WINDS
SHOULD HOLD TOGETHER NEXT FEW HOURS AS IT MOVES INTO BERKSHIRES AND
CT VALLEY...THEN GRADUALLY WEAKENING AS IT PUSHES E INTO THE COASTAL
PLAIN. HOWEVER...WITH PWATS EXCEEDING 2 LOCALLY HEAVY RAIN IS ALSO
LIKELY IN THE COASTAL PLAIN.

WIND...STRONGEST WINDS ACROSS S RI AND E MA WILL OCCUR THROUGH 06Z
AND POSSIBLY UNTIL 08-09Z CAPE/ISLANDS AS LLJ INTENSIFIES AND MOVES
EWD. SFC TEMPS HAVE INCREASED TO 70+ ACROSS SE MA WHICH HAS HELPED TO
PROMOTE GREATER MIXING. WITH LLJ AT 925 MB FORECAST TO INCREASE TO 70
KTS 03-06Z...WIND GUSTS TO 40-45 MPH POSSIBLE OVER SE MA AND
CAPE/ISLANDS.

BASED ON SPOTTER REPORTS WE EXPANDED WIND ADVSY TO INCLUDE THE
ENTIRE SOUTH COAST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
CHANCE OF A LEFTOVER SHOWER ACROSS EASTERN MA EARLY SAT MORNING.
OTHERWISE DRY WEATHER WILL OVERSPREAD THE REGION DURING THE MORNING
FROM WEST TO EAST WITH COLD FRONT MOVING OFFSHORE.  HOWEVER...POTENT
SHORT WAVE TROF REMAINS TO OUR WEST AND WILL ROTATE THROUGH SOUTHERN
NEW ENGLAND IN THE AFTERNOON.

BOTH NAM AND GFS INDICATING REDUCED STABILITY ALOFT BETWEEN 18Z-00Z
ACROSS MUCH OF THE AREA BUT ESPECIALLY NORTHERN MA AND SOUTHERN NH
WITH TT NEAR 50 AND MID LEVEL LAPSE RATES OF 6.5C/KM. THIS INSTABILITY
COMBINED STRONG MID LEVEL LIFT /PER DIV OF Q IN 500-300 LAYER/
ASSOCIATED WITH TROF MOVING ACROSS THE AREA WILL RESULT IN CLOUDS
REFORMING DURING THE AFTERNOON ALONG WITH THE CHANCE OF A FEW
SHOWERS. ALTHOUGH...NOT MUCH MOISTURE TO WORK WITH AS TONIGHT/S
SYSTEM WILL TAKE MOST OF THE MOISTURE WITH IT. THIS LACK OF MOISTURE
SHOULD LIMIT ANY AFTERNOON SHOWER ACTIVITY TO ISOLATED TO WIDELY
SCATTERED. THEREFORE...BULK OF AFTERNOON SHOULD BE DRY.

DON/T EXPECT MUCH OF A DROP IN TEMPERATURES SAT AS POST FRONTAL
AIRMASS IS OF PACIFIC ORIGINS. AFTER ANOTHER WARM START SAT
MORNING...TEMPERATURES IN THE AFTERNOON WILL CLIMB INTO THE LOW AND
MID 70S AWAY FROM THE SOUTH COAST. THESE HIGHS ARE NOT RECORD
HIGHS...HOWEVER WELL ABOVE NORMAL.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
UNBELIEVABLY NICE OCTOBER CONTINUES THIS WEEK WITH LOW PROBABILITY OF NEAR
RECORD WARMTH MONDAY THEN A CFP WITH SHOWERS AROUND TUE NIGHT BEFORE
A CLOSER TO NORMAL TEMPERATURE PATTERN WED NIGHT-FRIDAY. ANOTHER
APPROACHING CF SHOULD BRING SHOWERS SOMETIME LATE FRI OR THE START OF
THE WEEKEND.

THIS FORECAST RELIED HEAVILY ON THE 12Z GFS MOSGUIDE THROUGH TUESDAY
EVENING DUE TO ITS AGREEMENT WITH GFS ENSEMBLES AND OTHER INTERNATIONAL
MODELS. HOWEVER...BEGINNING EARLY WEDNESDAY CONTINUING THRU FRI NIGHT...
THERE WAS AN ADJUSTMENT THAT DIFFERED FROM THE 14Z HPC GRID GUIDANCE
IN FAVOR OF THE ECMWF OP RUN/GFS ENSEMBLE BLEND...BOTH IN POPS AND TEMPS.
SKYCOVER HAD TO BE ADJUSTED IN PLACES TO ACCOUNT FOR THE POPS.

THIS AFTERNOONS 4PM PKG WILL PROBABLY NEED A 2-3DEG WARMER ADJUSTMENT IN
FUTURE FCSTS FOR SUNDAY AND MONDAYS MAX TEMPS IN THE BOSTON METRO
AREA.

CONFIDENCE: ABOVE AVG FOR THE FCST SAT NIGHT THRU TUESDAY EVENING.
THEREAFTER...CONFIDENCE FOR THE SCENARIO IN THE KBOX FCST IS ABV AVG
BUT THE DETERMINISTIC DETAILS WILL NEED FURTHER ADJUSTMENT.

THUNDER: NOT IN THE FCST BUT A LOW PROB FOR ISOLATED T TUE NIGHT AND
FRI NIGHT NR THE CFPS.

SATURDAY NIGHT...
SKIES BECOME MOSTLY CLEAR AS DIURNALLY DRIVEN CLOUDS DISSIPATE.
ALTHOUGH IT WILL NOT BE AS MILD AS FRIDAY NIGHT...LOWS WILL STILL BE
ABOVE NORMAL FOR LATE OCTOBER STANDARDS. CONTINUITY WITH THE 4 AM
PKG.

SUNDAY...
A BEAUTIFUL DAY IS ON TAP AS THE MODELS ARE SHOWING A VERY DRY
PROFILE WHICH WILL RESULT IN SUNNY SKIES. RAPIDLY WARMING MID LEVEL
TEMPERATURES TO AROUND +15C BY THE END OF THE DAY AND SUNNY
SKIES...SHOULD ALLOW HIGHS TO REACH THE MID 70S ACROSS MOST OF THE
REGION. CONTINUITY WITH PRIOR 4AM KBOX FCST.

SUNDAY NIGHT...
A CLEAR AND MILD NIGHT EXPECTED ACROSS THE REGION. CONTINUITY WITH
THE PRIOR 4AM KBOX FCST.

MONDAY...
ANOTHER SUNNY AND EVEN WARMER DAY IS ON TAP FOR THE BEGINNING OF THE
WORK WEEK 850 MB TEMPERATURES WARM TO BETWEEN +16 AND +17C. RECORDS
MON AFTN ARE IN THE LOW TO MID 80S. ITS CONCEIVABLE...LOW PROBABILITY AT
THIS TIME...THAT WE WILL EVENTUALLY ADJUST THE FCST TO WITHIN 2 DEGS
OF RECORDS AT BOSTON AND HARTFORD...BUT NOT YET. TEMPS MON AFTN ARE
EXPECTED TO AVG 15 TO 20 DEGS ABOVE NORMAL AS THE ALREADY VERY WARMTH
MONTH OF OCTOBER CONTINUES. FWIW...WERE HEADED FOR TOP 10 WARMEST IF
WE STAY IN THE 12Z/19 OUTLOOKED PATTERN THRU NEXT WEEKEND.

TUESDAY...
ALL THE MODELS AND ENSEMBLES AGREE THAT AN APPROACHING COLD FRONT
WILL REMAIN TO OUR NORTH THROUGH TUESDAY AFTERNOON. BOTH THE
GFS/ECMWF SHOW THAT 850 MB TEMPERATURES EARLY THAT MORNING ARE
BETWEEN +16C AND +17C. THEREFORE...WILL FOLLOW LATEST MEX GUIDANCE
AND GO FOR HIGHS BETWEEN 70 AND 75 ACROSS MOST OF THE REGION. IT
COULD EVEN END UP WARMER IF THE CLOUDS COME IN A BIT LATER...POSSIBLY
ANOTHER 15 TO 20 DEGREE ABOVE NORMAL DAY.

WILL GO WITH A CHANCE FOR SHOWERS MAINLY LATE TUESDAY AND TUESDAY
NIGHT WITH THE FRONT...BUT TIMING IS UNCERTAIN. FOCUS CONTS TUE
NIGHT. HOWEVER..ENSEMBLES SUGGEST THIS WILL BE A MEASURABLE R EVENT
AND FUTURE KBOX FCSTS MAY BE RAISING PROBABILITIES FOR MEASURABLE RAIN
OCCURRENCE TO LIKELY OR HIGHER.

WEDNESDAY AND THURSDAY...
APPEARS COOLER AND DRIER AIR WILL WORK INTO THE REGION BEHIND THE
COLD FRONT FOR WEDNESDAY AND CONTINUE INTO THURSDAY. DELAYED THE
DEPARTING SHOWER RISK PER THE 12Z/19 ECMWF RH FIELDS FOR 12Z WED
ALONG THE PASSING CF.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
WIDESPREAD IFR CONDITIONS WILL CONTINUE MUCH OF THE NIGHT WITH
IMPROVING CONDITIONS TOWARD SUNRISE. LLWS EXPECT AT HYA AND ACK
GIVEN PROXIMITY OF LOW LEVEL JET BETWEEN 02Z AND 07Z. CHANCE OF
TSTMS DURING THIS TIME AS WELL.

VFR CONDITIONS EXPECTED AROUND OR SHORTLY AFTER SUNRISE SAT.

IN THE LONGER TERM...SATURDAY NIGHT THROUGH TUESDAY...
VFR CONDITIONS EXPECTED SUNDAY AND MONDAY WITH MAINLY CLEAR SKIES.
MAY SEE BRIEF 09Z MVFR/IFR CONDITIONS RETURN TO THE CT RVR VALLEY
/BAF-BDL/ MON MORNING...BETTER CHC FOR MORE EXTENSIVE MVFR/IFR CIGS
AND OR VSBY EARLY TUE IN THE CT RVR VALLEY /BAF-BDL/ THEN BECOMING
WIDESPREAD ACROSS MOST SNE KBOX TAF SITES TUE NIGHT. LOW PROB ISO
THUNDER S COAST TUE NIGHT.

&&

.MARINE...
WE HAVE UPGRADED TO A GALE WARNING FOR THE SOUTH COASTAL WATERS
INCLUDING NARRAGANSETT BAY. WEATHER FLOW DATA INDICATING WIND GUSTS
ALREADY 30-35 KTS AND LLJ FORECAST TO FURTHER INCREASE...MAXIMIZING
03-06Z. A FEW G40 KTS POSSIBLE WITH WIND GUSTS SUBSIDING 05-09Z FROM
WEST TO EAST AS LLJ SHIFTS EWD. SCA WILL REMAIN IN PLACE ELSEWHERE.
CHANCE OF TSTMS DURING THIS TIME AS WELL. LARGE SEAS UP TO 10 FT
ACROSS THE OCEAN WATERS SOUTH OF BID-MVY-ACK.

IMPROVING CONDITIONS EARLY SAT WITH WINDS DIMINISH AND SHIFTING TO
WEST-SOUTHWEST TOWARD SUNRISE SAT.

IN THE LONGER TERM...SAT NIGHT THROUGH MONDAY...
SCA HEADLINE LIKELY TO BE EXTENDED IN FUTURE FCSTS INTO AT LEAST SAT
NIGHT OR SUNDAY FOR PTNS OF THE WATERS...ESP S COAST...DUE TO LEFTOVER
SEAS.

WE SHOULD SEAS AND WINDS RAPIDLY DIMINISH LATER SUNDAY AND CONTINUE
TO BE TRANQUIL THROUGH MONDAY AS AN UPPER LEVEL RIDGE OF HIGH
PRESSURE BUILDS BACK OVER THE REGION. SOUTHWEST FLOW WILL INCREASE
LATE MONDAY NIGHT AND TUESDAY...BUT SCA CONDITIONS MAY HOLD OFF UNTIL
LATE TUESDAY WITH A GOOD INVERSION AS UNSEASONABLY WARM MID LEVEL AIR
WILL BE MOVING OVER THE OCEAN.

&&

.CLIMATE...
RECORD HIGH MIN TEMPERATURES ARE POSSIBLE TODAY AFTER VERY WARM
CONDITIONS LAST NIGHT...ESPECIALLY S OF THE MA PIKE. TEMPS NOT LKLY
TO FALL BEFORE MIDNIGHT...SO THE FOLLOWING ARE RECORD HIGH MINS FOR
THE 19TH.

      RER     MIN TEMP TODAY
ORH - 63/1947 64
BDL - 64/1928 68

FIRST 18 DAYS OF THE MONTH /MEAN AND DEPARTURE
BOS 60.3  +3.7   #10 IS 57.4   MONTHLY MEAN 54.8
PVD 60.8  +5.7   #10 IS 56.6   MONTHLY MEAN 53.8
BDL 61.9 +7.8    #10 IS 56.4   MONTHLY MEAN 51.9
ORH 57.8 +6.0    #10 IS 54.5   MONTHLY MEAN 50.0

THE NEXT FEW DAYS WILL FURTHER INCREASE THESE VERY WARM DEPARTURES AND
EVEN GETTING BACK TO DAILY NORMALS LATE NEXT WEEK AND BEYOND DOES NOT
APPEAR TO BE ENOUGH TO AVOID A TOP TEN WARMEST OCTOBER IN OVER 100 YEARS
OF RECORD KEEPING AT ORH PVD BDL. MORE IN THE NEXT SEVERAL DAYS. THE
19TH OF OCTOBER IS A BIT EARLY TO DECLARE A TOP 10 WARMEST MONTH BUT
ODDS ARE FAVORABLE. WELL NEED SEVERAL MORE DAYS OF VERIFICATION AND
FUTURE TEMP ENSEMBLES TO BE SURE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL 3 AM EDT SATURDAY FOR MAZ016-020>024.
NH...NONE.
RI...WIND ADVISORY UNTIL 3 AM EDT SATURDAY FOR RIZ006-007.
MARINE...GALE WARNING UNTIL 4 AM EDT SATURDAY FOR ANZ232>234-254-255.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ230-231-
     250.
     GALE WARNING UNTIL 1 AM EDT SATURDAY FOR ANZ235>237.

&&

SYNOPSIS...DRAG/NOCERA 555
NEAR TERM...KJC/NOCERA 1132
SHORT TERM...NOCERA
LONG TERM...DRAG
AVIATION...DRAG/NOCERA
MARINE...KJC/DRAG/NOCERA 836
CLIMATE...DRAG 555
Hazardous weather outlook, Oct 19, 11:29 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1129 PM EDT FRI OCT 19 2007

CTZ002>004-MAZ002>015-017>019-026-NHZ011-012-015-RIZ001>005-008-
210330-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-BLOCK ISLAND RI-
1129 PM EDT FRI OCT 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PATCHY DENSE FOG IS POSSIBLE ACROSS PARTS OF THE AREA OVERNIGHT.

AN APPROACHING COLD FRONT WILL BRING LOCALLY HEAVY RAIN OVERNIGHT. ISOLATED
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN A SHORT TIME WHICH
MAY RESULT IN POOR DRAINAGE STREET FLOODING. HOWEVER...MOST LOCATIONS
WILL SEE RAINFALL AMOUNTS AROUND 0.50 INCHES. ISOLATED THUNDERSTORMS
ARE ALSO POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ016-020-021-RIZ006-007-210330-
EASTERN NORFOLK MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
WASHINGTON RI-NEWPORT RI-
1129 PM EDT FRI OCT 19 2007

...WIND ADVISORY IN EFFECT UNTIL 3 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

PATCHY DENSE FOG IS POSSIBLE ACROSS PARTS OF THE AREA OVERNIGHT.  AN
APPROACHING COLD FRONT WILL BRING LOCALLY HEAVY RAIN OVERNIGHT. ISOLATED
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN A SHORT TIME WHICH
MAY RESULT IN POOR DRAINAGE STREET FLOODING. HOWEVER...MOST LOCATIONS
WILL SEE RAINFALL AMOUNTS AROUND 0.50 INCHES. ISOLATED THUNDERSTORMS
ARE ALSO POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR ANY WIND DAMAGE SUCH AS DOWNED
TREES AND TREE LIMBS...AS WELL AS MEASURED WIND GUSTS OF 45 MPH OR GREATER.

ANZ232>234-254-255-210330-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1129 PM EDT FRI OCT 19 2007

...GALE WARNING IN EFFECT UNTIL 4 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THERE IS A CHANCE OF THUNDERSTORMS  ACROSS ALL COASTAL WATERS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-231-250-210330-
BOSTON HARBOR-CAPE COD BAY-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
1129 PM EDT FRI OCT 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT ACROSS ALL COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ235>237-210330-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
1129 PM EDT FRI OCT 19 2007

...GALE WARNING IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT ACROSS ALL COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-210330-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
1129 PM EDT FRI OCT 19 2007

...WIND ADVISORY IN EFFECT UNTIL 3 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

PATCHY DENSE FOG IS POSSIBLE ACROSS PARTS OF THE AREA OVERNIGHT. AN
APPROACHING COLD FRONT WILL BRING LOCALLY HEAVY RAIN OVERNIGHT. ISOLATED
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN A SHORT TIME WHICH
MAY RESULT IN POOR DRAINAGE STREET FLOODING. HOWEVER MOST LOCATIONS
WILL RECEIVE RAINFALL OF 0.50 INCHES. ISOLATED THUNDERSTORMS ARE ALSO
POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR ANY WIND DAMAGE SUCH AS DOWNED
TREES AND TREE LIMBS...AS WELL AS MEASURED WIND GUSTS OF 45 MPH OR GREATER.

In the hours before

Special weather statement, Oct 19, 11:35 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1135 PM EDT FRI OCT 19 2007

MAZ002-003-008-009-200430-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
1135 PM EDT FRI OCT 19 2007

AT 1134 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WITH THE POTENTIAL
TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM 17 MILES
NORTHEAST OF MONROE TO 5 MILES NORTHWEST OF EAST WINDSOR TO 24 MILES
WEST OF TOLLAND...MOVING EAST AT 25 MPH.

HEAVY SHOWERS AND POSSIBLE GUSTY WINDS WILL BE NEAR...

ROWE AND HEATH BY 1140 PM EDT...
WORTHINGTON AND PLAINFIELD BY 1150 PM EDT...
SHELBURNE AND LEYDEN BY MIDNIGHT EDT...
TOLLAND AND HUNTINGTON BY 1220 AM EDT.

KJC
Special weather statement, Oct 20, 12:04 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1204 AM EDT SAT OCT 20 2007

MAZ002>004-008>011-200500-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE
MA-
1204 AM EDT SAT OCT 20 2007

...LINE OF SHOWERS AND EMBEDEED THUNDERSTORMS WITH GUSTY WINDS...

AT MIDNIGHT EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WITH THE POTENTIAL TO
PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM COLRAIN TO
12 MILES WEST OF TOLLAND...MOVING EAST AT 25 MPH.

SHOWERS WITH HEAVY DOWNPOURS AND GUSTY WINDS WILL BE NEAR...

BERNARDSTON...LEYDEN...SHELBURNE AND GOSHEN BY 1210 AM EDT...
WILLIAMSBURG...TOLLAND...HUNTINGTON AND GREENFIELD BY 1220 AM EDT...
NORTHFIELD AND WHATELY BY 1230 AM EDT.

KJC
Special weather statement, Oct 20, 1:07 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
107 AM EDT SAT OCT 20 2007

CTZ002>004-MAZ011-012-200545-
EASTERN HAMPDEN MA-HARTFORD CT-SOUTHERN WORCESTER MA-TOLLAND
CT-WINDHAM CT-
107 AM EDT SAT OCT 20 2007

...LINE OF SHOWERS WITH STRONG WINDS MOVING THROUGH NORTHERN
CONNECTICUT...

AT 104 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SHOWERS ASSOCIATED WITH A COLD FRONT...WITH THE POTENTIAL TO
PRODUCE WIND GUSTS TO 50 MPH ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF SPRINGFIELD TO 6 MILES NORTH OF MIDDLETOWN...MOVING EAST AT
30 MPH.

A WIND GUST TO 52 MPH WAS REPORTED AS THE LINE MOVED THROUGH WINDSOR
LOCKS.

THE LINE OF SHOWERS WITH GUSTY WINDS WILL BE NEAR...

HAMPDEN AND TOLLAND BY 120 AM EDT...
WILLINGTON AND STORRS BY 130 AM EDT...
ASHFORD AND WINDHAM BY 140 AM EDT...
CHAPLIN AND EASTFORD BY 150 AM EDT.

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 1:47 AM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region28 min
Oct 20, 2:39 AM EDTSpecial Marine WarningBOX66 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2007Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.